Alert archive / Tennessee / Special Weather Statements in 2020

Special Weather Statement, NWS Nashville, TN

August 3, 2020Houston County, Stewart County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 3, 2020, 4:24 PM CDT for Houston County, Stewart County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2020, 4:24 PM CDT (21:24 UTC)
Expired
Aug 3, 2020, 5:00 PM CDT
In force
36 min
Issued by
NWS Nashville, TN

Counties Houston County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 54 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

184 
WWUS84 KOHX 032124
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
424 PM CDT Mon Aug 3 2020
 
TNZ005-006-023-032200-
Stewart TN-Montgomery TN-Houston TN-
424 PM CDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART AND
HOUSTON COUNTIES UNTIL 500 PM CDT...

At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Rock to 9 miles west of Tennessee
Ridge. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Big Rock, Cumberland City,
Houston County Airport, Indian Mound, Palmyra and Woodlawn.

LAT...LON 3666 8785 3663 8785 3664 8739 3624 8756
      3627 8795 3631 8796 3636 8799 3667 8788
TIME...MOT...LOC 2124Z 271DEG 19KT 3660 8783 3630 8794 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:24 PM CDT, 2 hours earlier.

Area forecast discussion, Aug 3, 2:24 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Nashville TN
224 PM CDT Mon Aug 3 2020

.DISCUSSION...

Surface boundary to continue moving eastward across the mid state
this afternoon and tonight. Isolated to scattered convection now
beginning to form across the TN river area. This trend will continue
and will likely need to include a pre first period for the upcoming
forecast. The convection should terminate by the mid evening hours.

Overnight, tover values looking close to zero with some negative
returns across the Plateau and portions of the northwest. Numerics
in support of fog for most areas, especially the Plateau. Model prog
dewpoint depressions approach 1F for many areas by 12z. Will
therefore include fog for much of the area.

On Tuesday, the front appears to clear our eastern most areas by
midday. however, 925 and 850 mb boundaries are displaced to the
west with low level forcing in place across our eastern half. As
caps again diminish with some expected diurnal warming, isolated
to scattered convection will again be possible, but this time for
the east half.

Areas of fog will again be in play for Tuesday night and also
Wednesday night for that matter. Though the sfc high will be
building in, lower level moisture will still be in play.

For the near term temps, thermal troughing will hang tough through
Wednesday. 850 mb temps of around 14C or so will equate to high
temps only in the lower to mid 80s. Furthermore, dewpoints will be
in the 60s. It's early August, so very very nice imo.

For the ext fcst, we will start out with minimal afternoon capes on
Thursday. Those very low cape to cap ratios will continue on into
Friday as well. Thus, little or no pops. Bu Sunday however, the
convective potential returns thanks to the lower level flow finally
evoking a partial return of Gulf moisture and humidity. Shower and
thunderstorm chances will gradually return but will remain low as
dynamics are looking weak.

For the extended temps, a slow rise in heights can be expected.
Thus, a warming trend is expected. 850 mb temps over the weekend
will return to the 18C-20C level. So, look for seasonal conditions
to return with highs lower 90s and lows near 70.

&&

.AVIATION...
18Z TAF DISCUSSION.

Frontal boundary will push eastward across western TN this
afternoon. As cap strengths weaken, isol to scattered convection
will develop across western areas, primarily. The convection will
move slowly northeastward between 15-20 mph. This evening,
dewpoint depressions will drop to rather low levels by 12Z. Thus,
will include some fog toward 12Z. Lowest vsbys will occur near
CSV. The boundary will be situated along or just east of the
Plateau on Tuesday. Afternoon convection will again fire as the
850mb boundary lags behind the sfc front and continues to aid
with some lower level forcing.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  83  65  83  65 /  20  20  10  10  10
Clarksville    65  79  62  80  61 /  30  10   0  10   0
Crossville     64  78  63  78  63 /  30  30  10  20  10
Columbia       67  84  64  84  64 /  20  20   0  10   0
Lawrenceburg   67  84  65  85  65 /  20  20   0  10   0
Waverly        66  80  62  81  62 /  30  10   0  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Aug 3, 4:50 AM CDT, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
450 AM CDT Mon Aug 3 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-041030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
450 AM CDT Mon Aug 3 2020

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

07

In the hours before

Special weather statement, Aug 3, 3:10 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
310 PM CDT Mon Aug 3 2020

TNZ006-032045-
Montgomery TN-
310 PM CDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 345 PM
CDT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm
just west of Clarksville, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville and Woodlawn.

This includes Interstate 24 between mile markers 1 and 16.

LAT...LON 3664 8714 3645 8714 3639 8725 3646 8755
      3664 8751
TIME...MOT...LOC 2010Z 278DEG 18KT 3654 8744

Shamburger
Special weather statement, Aug 3, 4:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
424 PM CDT Mon Aug 3 2020

TNZ005-006-023-032200-
Stewart TN-Montgomery TN-Houston TN-
424 PM CDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART AND
HOUSTON COUNTIES UNTIL 500 PM CDT...

At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Rock to 9 miles west of Tennessee
Ridge. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Big Rock, Cumberland City,
Houston County Airport, Indian Mound, Palmyra and Woodlawn.

LAT...LON 3666 8785 3663 8785 3664 8739 3624 8756
      3627 8795 3631 8796 3636 8799 3667 8788
TIME...MOT...LOC 2124Z 271DEG 19KT 3660 8783 3630 8794

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:10 PM CDTSpecial Weather StatementOHXMontgomery35 min
Aug 3, 4:56 PM CDTSpecial Weather StatementOHXHouston, Stewart34 min
Aug 3, 5:28 PM CDTSpecial Weather StatementOHXStewart32 min
Aug 3, 5:49 PM CDTAreal Flood AdvisoryOHXStewart86 min
Aug 3, 6:26 PM CDTSpecial Weather StatementOHXDavidson34 min

Nearby

Special Weather Statements in Tennessee, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.